MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20
Model Number BD-400P-2080
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that the ezdilate balloon dilator (fw) 18-19-20 balloons are not deflating.The event occurred during a therapeutic procedure.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.The h8 field was corrected, as it was unintentionally was left blank un the initial medwatch.The device was not returned to olympus for evaluation and therefore the customer's allegation was not confirmed.Based on the results of the investigation, the nonconformance observed in this complaint was categorized as a process defect.An exhaustive revision of the process was completed, founding that occlusion partial or total was generated in the proximal bonding station due to misalignment of the d-mandrel or mandrel during the preparation for bonding process.The operator has not enough visibility to ensure the correct position of the d-mandrel or mandrel, causing melting material smearing occluding partial or total the diameter of the extrude.Causing two events, the first is the diameter is completely occluded which would prevent the balloon from inflating.And the second event would be that the diameter is partially occluded which would cause it to take longer to inflate or deflate.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 18-19-20
Common Device Name
DILATOR
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18019838
Report Number3003790304-2023-00413
Device Sequence Number6643174
Product Code KNQ
UDI-Device Identifier00821925033214
UDI-Public00821925033214
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-2080
Device Lot Number376574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown